Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 51, NWS Gaylord, MI

May 15, 2011

NWS Gaylord, MI issued this small craft advisory at May 15, 2011, 11:19 AM EDT. It took effect at May 15, 2011, 10:29 PM EDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 11:19 AM EDT (15:19 UTC)
In effect from
May 15, 2011, 10:29 PM EDT
Expired
May 17, 2011, 11:01 AM EDT
In force
37 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WHUS73 KAPX 151519
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1119 AM EDT SUN MAY 15 2011

LHZ348-349-LMZ344>346-152330-
/O.EXT.KAPX.GL.W.0053.000000T0000Z-110516T0400Z/
/O.NEW.KAPX.SC.Y.0051.110516T0400Z-110517T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1119 AM EDT SUN MAY 15 2011

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
TUESDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LMZ323-341-342-LSZ321-322-152330-
/O.EXT.KAPX.SC.Y.0050.000000T0000Z-110516T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1119 AM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
485 
WHUS73 KAPX 151938
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EDT SUN MAY 15 2011

LHZ348-349-LMZ344>346-160400-
/O.CON.KAPX.GL.W.0053.000000T0000Z-110516T0400Z/
/O.CON.KAPX.SC.Y.0051.110516T0400Z-110517T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
338 PM EDT SUN MAY 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LMZ323-341-342-LSZ321-322-160400-
/O.CON.KAPX.SC.Y.0050.000000T0000Z-110516T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
338 PM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
124 
WHUS73 KAPX 160229
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EDT SUN MAY 15 2011

LHZ348-349-LMZ344>346-161030-
/O.CAN.KAPX.GL.W.0053.000000T0000Z-110516T0400Z/
/O.EXT.KAPX.SC.Y.0051.110516T0229Z-110517T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1029 PM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ323-341-342-LSZ321-322-161000-
/O.CON.KAPX.SC.Y.0050.000000T0000Z-110516T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1029 PM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
346 
WHUS73 KAPX 160753
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EDT MON MAY 16 2011

LHZ345>347-LMZ323-341-342-LSZ321-322-160900-
/O.CAN.KAPX.SC.Y.0050.000000T0000Z-110516T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
353 AM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-LMZ344>346-161600-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-110517T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
353 AM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
571 
WHUS73 KAPX 170247
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 PM EDT MON MAY 16 2011

LMZ344>346-171000-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-110517T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1047 PM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-171000-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-110517T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1047 PM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
261 
WHUS73 KAPX 170827
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
427 AM EDT TUE MAY 17 2011

LMZ344>346-170930-
/O.CAN.KAPX.SC.Y.0051.000000T0000Z-110517T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
427 AM EDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-171630-
/O.EXT.KAPX.SC.Y.0051.000000T0000Z-110518T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
427 AM EDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
837 
WHUS73 KAPX 171501
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 AM EDT TUE MAY 17 2011

LHZ348-349-171615-
/O.CAN.KAPX.SC.Y.0051.000000T0000Z-110518T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1101 AM EDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 15, 11:14 AM EDT, 5 minutes earlier.

Area forecast discussion, May 15, 11:14 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1114 AM EDT SUN MAY 15 2011

.SYNOPSIS.../ISSUED AT 406 AM/

HIGH PRESSURE WILL BEGIN TO BUILD INTO THE GREAT LAKES REGION FROM
CENTRAL CANADA...PUTTING AN END TO THE RAIN SHOWERS FROM NORTH TO
SOUTH THROUGHOUT THE NIGHT...AND CLEARING SKIES...AS A VERY SLOW
MOVING LOW PRESSURE SYSTEM BEGINS TO PUSH OFF TO THE EAST. A VERY
STRONG PRESSURE GRADIENT BETWEEN THIS HIGH PRESSURE AND THE
DEPARTING LOW PRESSURE SYSTEM...WILL GENERATE GUSTY WINDS SUNDAY.
ANOTHER AREA OF LOW PRESSURE WILL GENERATE CHANCES OF RAIN SHOWERS
ONCE AGAIN...TUESDAY THROUGH THURSDAY.

TL

&&

.SHORT TERM.../ISSUED AT 1113 AM/...THIS AFTERNOON

UPPER LEVEL RIDGING HOLDING ACROSS THE U.S./CANADIAN ROCKIES WITH
UPPER LEVEL TROUGHING ACROSS THE ENTIRE EASTERN HALF OF THE COUNTRY.
CLOSED LOW SPINNING NEAR LOUISVILLE WITH THE SFC LOW PRESSURE IN PA.
DEEP MOISTURE IS WRAPPED AROUND THIS LOW...BUT IS CURRENTLY BEING
SHOVED OUT OF NRN MICHIGAN...AS STRONG AND VERY DRY HIGH PRESSURE IS
PLOWING THROUGH ONTARIO. WE STILL HAVE SOME HIGHER LEVEL CLOUDS
ACROSS THE SE HALF OF NRN LOWER...BUT THESE ARE PRESSING SOUTH TOO.
SKIES WILL BECOME SUNNIER THROUGH THE DAY...AS THE DRY AIR OVERTAKES
THE REGION.

THE MAIN ISSUES ARE EXACTLY HOW DRY THE AIR WILL BE...AND HOW
STRONG THE WINDS ARE GONNA BE. DEW POINTS WERE ABLE TO CRASH INTO
THE LOWER 20S AND TEENS OVERNIGHT. AS THE AIR MASS DRIES FURTHER
WITH MIXING TO ROUGHLY 5KFT...WE'LL TAP EVEN DRIER AIR. SFC TD'S
WILL LIKELY CRATER TO THE 10-15F RANGE MOST AREAS TODAY (OUTSIDE
OF THE IMMEDIATE DOWNWIND COASTAL LOCALES). WITH TEMPERATURES
RISING INTO THE UPPER 50S NORTH...TO THE LOWER 50S SOUTH...THE
AFTERNOON HUMIDITIES WILL DROP INTO THE TEENS AND LOW 20S. QUITE
DRY.

NOW THE WINDS...TIGHT GRADIENT ACTUALLY LOOSENS UP A BIT THROUGH
THE DAY...BUT MIXING THROUGH THE AFTERNOON INTO THE STRONGER WINDS
ALOFT WILL OFFSET ANY WEAKENING OF THE WINDS. WINDS WILL BE
SUSTAINED AT 10 TO 20 MPH NORTH...15 TO 25 MPH SOUTH...WITH GUSTS
REACHING 30 MPH NORTH...TO 35 AND LOCALLY 40 MPH SOUTH. THE
COMBINATION OF THE WINDS AND DRY AIR WILL BRING ELEVATED FIRE
DANGER THIS AFTERNOON (THIS IS ACTUALLY ALREADY ONGOING IN A FEW
PLACES...BUT IT WILL BECOME MORE WIDESPREAD THROUGH THE AFTERNOON.

SMD

&&

.LONG TERM.../ISSUED AT 406 AM/...TONIGHT AND BEYOND

REX BLOCK WILL DEVELOP OVER THE EAST THIRD OF THE NATION...WITH DEEP
HIGH PRESSURE TO OUR NORTH IN CANADA. A COUPLE OF DAYS OF QUIET (OR
AT LEAST PRECIP-FREE) WX WILL RESULT...THOUGH THERE ARE STILL
CONCERNS. FIRE WX CONCERNS WILL CONTINUE EACH AFTERNOON/EVENING...
AS WE SLOWLY WARM AND DRY OUT FROM SATURDAYS RAIN. OF MORE IMMEDIATE
CONCERN ARE MIN TEMPS OVER THE NEXT TWO NIGHTS... AND ESPECIALLY THE
POTENTIAL FOR A HARD FREEZE TONIGHT.

TONIGHT...CLEARING SKIES (LEFTOVER CIRRUS GRADUALLY DEPARTS) AND
SUPER-DRY AIR FAVOR AN UNSEASONABLY COLD NIGHT. AS HAS BEEN
MENTIONED BEFORE...THE COMPLICATING FACTOR IS THE STILL-TIGHT
PRESSURE GRADIENT (6MB FROM WHITEFISH BAY TO SAGINAW BAY). COASTAL
LOCALES WILL DEFINITELY NOT DECOUPLE. EASTERN UPPER PROBABLY WILL
NOT EITHER...BUT WILL LIKELY GO BELOW FREEZING ANYWAYS (NOTE THAT
FROST/FREEZE HEADLINES ARE NOT BEING  UP THERE YET). IN NORTHERN
LOWER...THE MOST SHELTERED LOCALES WILL DECOUPLE...EVERYTHING ELSE
IS TOUCH AND GO. ALL GUIDANCE POINTING TOWARD A COLD NIGHT
REGARDLESS...WITH MIN TEMPS AT GRAYLING 27/25 FROM MET/MAV. MIN
TEMPS WILL RANGE FROM THE LOW/MID 30S ALONG THE NORTHERN LOWER
COASTS...SUB-FREEZING TO WELL SUB-FREEZING ELSEWHERE (A FEW LOWER
20S WILL PROBABLY OCCUR). WILL SKIP ANY SORT OF WATCH HEADLINE AND
GO STRAIGHT TO FREEZE WARNINGS/FROST ADVISORIES ACROSS ALL OF
NORTHERN LOWER MI.

MONDAY...ABUNDANT DRY AIR REMAINS IN PLACE...WITH DEEP NORTHERLY
FLOW. CLEAR SKIES ARE EXPECTED. 850MB TEMPS WILL BE NEAR 0C...A
TOUCH COOLER THAN TODAY...BUT WITHOUT ANY CIRRUS TO HINDER HEATING.
ALL TOLD...MAX TEMPS SHOULD BE SIMILAR TO TODAY...MAINLY MID 50S
WITH SOME UPPER 50S. 900MB DEW POINTS WILL BE ABOUT 2-3C HIGHER THAN
TODAY...SO DEW POINTS WON/T CRATER QUITE AS HARD. BUT WIDESPREAD
TEENS TO LOWER 20S STILL EXPECTED...WHICH WILL KEEP FIRE DANGER
ELEVATED. NORTH WINDS WON/T BE QUITE AS BREEZY AS THE PRESSURE
GRADIENT RELAXES A BIT...BUT 10-20 GUST 30 WILL STILL BE FAIRLY
COMMON BY AFTERNOON.

MONDAY NIGHT/TUESDAY...CLEAR SKIES AND LIGHT WINDS WILL LEAD TO
ANOTHER CHILLY NIGHT...WITH MINS IN THE UPPER 20S TO MID 30S.
ANOTHER ROUND OF FROST ADVISORIES/FREEZE WARNINGS IS LIKELY. FOR
TUESDAY...A SLIGHT RETROGRESSION FROM THE UPPER LOW TO OUR SOUTH
WILL BRING IN MID AND HIGH CLOUD DEBRIS FROM THE EAST. EXPECT AN
INCREASE IN CLOUDS...MAINLY IN NE LOWER MI...BUT WILL REMOVE PRECIP.
THE AIRMASS WILL CONTINUE TO VERY SLOWLY MODERATE...BUT 850MB TEMPS
STILL STRUGGLING TO PASS 0C...WILL STEER TOWARD THE COOL SIDE OF
GUIDANCE...WITH HIGHS MAINLY WITHIN A FEW DEGREES OF 60F.

REST OF THE FORECAST...STILL A FAIR AMOUNT OF UNCERTAINTY AS TO HOW
FAR THE UPPER LOW TO OUR SOUTH WILL BACK UP. 12Z ECMWF BRINGS IT ALL
THE WAY TO NORTHERN OHIO BY LATE THURSDAY...RESULTING IN A RATHER
WET PERIOD FOR MID/LATE WEEK. THE GFS BRINGS THE LOW TO WV AND SW
PA...STILL OPENING THE DOOR FOR SOME SHRA BUT OVERALL NOWHERE NEAR
AS WET. WILL NOT MESS TOO MUCH WITH THE CURRENT FORECAST...WHICH HAS
CHANCE POPS FROM TUE NIGHT THRU THURSDAY. TEMPS WILL CONTINUE TO
MODERATE...THOUGH THAT WILL BE A FASTER PROCESS IF THE GFS IS
CORRECT.

JZ

&&

.MARINE.../ISSUED AT 1113 AM/

MARINE HEADLINES EXTENDED TO MIDNIGHT...AS NEUTRAL TO SLIGHTLY
UNSTABLE OVERLAKE CONDITIONS WILL ALLOW 30-35KT 950MB WINDS TO MIX
DOWN. PLUS LOCAL ENHANCEMENTS OF COASTAL CONVERGENCE FROM PRESQUE
ISLE SOUTHWARD...AND CHANNELING/FUNNELING NEAR THE MANITOU ISLANDS
WILL ASSIST IN SUPPORTING GALES LONG INTO THE EVENING BEFORE THE
GRADIENT RELAXES ENOUGH. GRADIENT CONTINUES TO RELAX THROUGH
MONDAY...BUT GUSTS TO 25 KNOTS ARE STILL GONNA BE AN ISSUE FOR THE
NEARSHORES CURRENTLY UNDER A GALE WARNING...THROUGH MONDAY NIGHT.
ISSUED SMALL CRAFTS FOR THESE ZONES.

SMD

&&

.AVIATION.../ISSUED AT 720 AM/...VALID FOR 12Z TAFS

VFR. AREA SANDWICHED BETWEEN HIGH PRESSURE IN CENTRAL CANADA AND LOW
PRESSURE NEAR OH/PA BORDER. THIS WILL RESULT IN WINDY CONDITIONS
TODAY...WITH GUSTS TO 30KT AT APN...A BIT LESS ELSEWHERE. THESE
WINDS WILL BRING MUCH DRIER AIR TO THE REGION...AND CIRRUS WILL BE
THE ONLY CLOUDS LEFT BY LATE MORNING. NO RISK OF PRECIP OR CIG/VSBY
RESTRICTIONS.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     MIZ016>019-021>036-041-042.
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     MIZ020.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LHZ345>347.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY
     FOR LHZ348-349.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LHZ348-349.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LMZ323-341-342.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY
     FOR LMZ344>346.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LMZ344>346.
LS...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LSZ321-322.

&&
Hazardous weather outlook, May 15, 4:24 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
424 AM EDT SUN MAY 15 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
424 AM EDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

DUE TO GUSTY NORTH TO NORTHEAST WINDS...AND VERY LOW HUMIDITY...
FIRE DANGER WILL BE ELEVATED ACROSS ALL OF NORTHERN MICHIGAN THIS
AFTERNOON AND EVENING.

GALES WILL CONTINUE OVER PORTIONS OF THE NEARSHORE WATERS OF
LAKES HURON AND MICHIGAN TODAY. SEE THE LATEST MARINE FORECASTS
FOR FURTHER DETAILS.

A HARD FREEZE IS EXPECTED TONIGHT IN MOST OF NORTHERN LOWER
MICHIGAN. SEE ONGOING WARNINGS AND ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FROST IS AGAIN EXPECTED MONDAY NIGHT ACROSS MOST OF NORTHERN
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:48 AM EDTFrost AdvisoryAPXLeelanau28 hr
May 15, 3:48 AM EDTFreeze WarningAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 15 more28 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.